Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 21, 2006, 2:12 AM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 2:12 AM EDT (06:12 UTC)
- Expired
- Jun 21, 2006, 2:44 AM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 210612
SVRIND
INC005-031-079-210700-
/O.NEW.KIND.SV.W.0239.060621T0612Z-060621T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 AM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA
NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA
* UNTIL 300 AM EDT
* AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF JONESVILLE...OR ABOUT 12 MILES
SOUTHWEST OF COLUMBUS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESVILLE AROUND 235 AM EDT...
ELIZABETHTOWN AROUND 245 AM EDT...
NORTH VERNON AROUND 300 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3917 8610 3905 8610 3898 8546 3919 8546
3921 8582
$$
JOHNSON1 follow-up statement
000
WWUS53 KIND 210644
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 AM EDT WED JUN 21 2006
INC005-031-079-210654-
/O.CAN.KIND.SV.W.0239.000000T0000Z-060621T0700Z/
BARTHOLOMEW-DECATUR-JENNINGS-
244 AM EDT WED JUN 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JENNINGS...SOUTHERN
BARTHOLOMEW AND SOUTHWESTERN DECATUR COUNTIES IS CANCELLED...
THE WARNED STORM HAS WEAKENED SIGNIFICANTLY AND NO LONGER POSES AN
IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3917 8610 3905 8610 3898 8546 3919 8546
3921 8582
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:18 AM EDT, 54 minutes earlier.
Area forecast discussion, Jun 21, 1:18 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 118 AM EDT WED JUN 21 2006 .AVIATION...DISCUSSION FOR 06Z TAF ISSUANCE. FORECAST CONCERN WILL BE THE POSSIBLE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH CENTRAL INDIANA IN THE SHORT TERM THRU 12Z THIS MORNING. REGIONAL RADAR SHOWING INCREASING STORM DEVELOPMENT ACROSS SOUTHEASTERN IOWA AND NORTHERN INDIANA. CONSIDERABLE UNCERTAINTY AROUND THE SOUTHWARD EXTENT OF THIS ACTIVITY OVERNIGHT. HAVE INCLUDED A CB QUALIFIER FOR A SCT DECK TONIGHT AT ALL SITES. INCLUDED VCTS ONLY AT KLAF GIVEN PROXIMITY TO CURRENT DEVELOPMENT. FOLLOWING MORNING ACTIVITY EXPECTING VFR CONDITIONS. AFTER 17Z NEXT CHANCE OF THUDERSTORMS BRINGS CB QUALIFIERS AND VCTS ALL TERMINALS. && PREV DISCUSSION...UPPR PTN ACRS THE AREA FAVORABLE FOR PERIODIC MCS TYPE ACTVTY OVR THE NEXT FEW DAYS WITH RDGG THRU THE TN VLY AND FAIRLY STG WESTERLIES LOCATED ALONG THE U.S./CANADIAN BORDER. MODELS IN GOOD AGREEMENT OVERALL WITH THE MAJOR DETAILS. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...TSTM COMPLEX STILL MOVG ESEWD THRU NW/NC IL. MODEL/SFC DATA SUGGEST THIS ACTVTY SHOULD BEGIN TO DIMINISH OR TURN TOWARDS THE S...BUT SO FAR THIS HASN/T HAPPENED. EXTRAPOLATION SUGGESTS IF THIS HOLDS TOGETHER...IT WOULD BEGIN MOVG INTO THE WRN CWA BY 202200Z OR SO. IN ADDITION...OTHER SCT ACTVTY MAY DVLP ALONG WK FNT LOCATED OVR THE SWRN CWA OVR THE NEXT COUPLE OF HRS. WL GO WITH CHC POPS THIS EVEN. MORE ORGANIZED THREAT FOR CONVECTION APPEARS TO BE VRY LT TONIGHT...AS MODELS SUGGEST COMPLEX SHOULD DVLP OVR IA TOWARDS 202200Z...AND MOV SEWD INTO THE CWA IN THE 210400Z-211000Z TIME FRAME. WL INCREASE POPS INTO THE LIKELY CATEGORY AFT MIDNIGHT. IN THE LTR PDS...WL CONT WITH CHC POPS FM WED INTO THE END OF THE SHORT RANGE PD AS THE LOCAL AREA MAY BE AFFECTED BY TSTM COMPLEXES FM TIME TO TIME. SVR THREAT ON WED APPEARS DEPENDENT ON WHETHER CONVECTION TONIGHT WL BE ORGANIZED ENOUGH TO LAY OUT A SIG BOUNDARY TO THE SW. IF THIS DOESN/T HAPPEN...MAIN THREAT WL BE FARTHER N. BASED ON LO LVL THICKNESSES AND TRAJECTORIES...NGM MOS GUIDANCE NUMBERS LOOK REASONABLE THRU THE PD FOR THE MOST PART. IND WATCHES/WARNINGS/ADVISORIES...NONE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON
Hazardous weather outlook, Jun 20, 9:48 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 PM EDT TUE JUN 20 2006 INZ021-028>031-035>049-051>057-060>065-067>072-211000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 848 PM CDT TUE JUN 20 2006 /948 PM EDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY OVER WEST CENTRAL INDIANA. THE PRIMARY RISK WILL BE STRONG WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE MOST OF THIS WEEK. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. HOWEVER THE CHANCES OF THUNDERSTORMS MAY BECOME LESS THIS WEEKEND AS DRIER AIR SPREADS IN FROM THE NORTH. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT MAINLY OVER WEST CENTRAL INDIANA AND A FEW OTHER TIMES THROUGH THE WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:00 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 21, 5:11 AM EDT | Severe Thunderstorm Warning | IND | Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.